Alert archive / Texas / Small Craft Advisories in 2011
Small Craft Advisory 6, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Jan 20, 2011, 4:12 AM CST. It took effect at Jan 20, 2011, 3:00 PM CST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2011, 4:12 AM CST (10:12 UTC)
- In effect from
- Jan 20, 2011, 3:00 PM CST
- Expired
- Jan 21, 2011, 11:00 AM CST
- In force
- 20 hr
- Issued by
- NWS Corpus Christi, TX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 19, 11:44 PM CST, 4 hours 28 minutes earlier.
Area forecast discussion, Jan 19, 11:44 PM CST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1144 PM CST WED JAN 19 2011 .DISCUSSION...UPDATED AVIATION DISCUSSION FOR 06Z TAFS. && .AVIATION...LOW VFR STRATOCU ACROSS THE EASTERN HALF OF THE CWA IS EXPECTED TO SLOWLY BUILD DOWN AS THE LLJ WEAKENS AND WINDS ALOFT SHIFT TO THE SOUTHWEST. STILL EXPECT LIFR TO VLIFR CIGS WITH MVFR/IFR VIS BEGINNING RIGHT AROUND 12Z. WINDS ARE EXPECTED TO BE LIGHT THROUGH MID MORNING AHEAD OF A STRONG COLD FRONT AND CIGS MAY STAY LIFR OR IFR THROUGH 16-18Z. THE STRONG COLD FRONT IS EXPECTED TO PASS THROUGH KLRD AROUND 16Z AND THROUGH THE EASTERN TAF SITES BETWEEN 17Z AND 19Z. MOISTURE IS VERY LIMITED ABOVE 900MB SO DO NOT EXPECT ANY RAINFALL WITH THE FRONT. WINDS WILL BE STRONG OUT OF THE NORTH BEHIND THE FRONT WITH GUSTS TO 30-35 KNOTS. WINDS WILL SLOWLY DIMINISH AFTER SUNSET THROUGH THE END OF THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 1001 PM CST WED JAN 19 2011/ DISCUSSION...VFR TO HIGH MVFR STRATUS DECK DEVELOPING ACROSS THE COASTAL PLAINS THIS EVENING IN CONJUNCTION WITH A 25-30 KT LLJ. AREAS OF FOG ARE ALSO EXPECTED TO DEVELOP AS DEWPOINTS CONTINUE TO INCREASE AHEAD OF THE NEXT STRONG COLD FRONT THAT WILL MOVE THROUGH THE REGION ON THURSDAY. TEMPERATURES ACROSS THE EAST WILL LIKELY STAY STEADY OR EVEN RISE OVERNIGHT. PUT AREAS OF SEA FOG IN THE FORECAST FOR THE BAYS AND NEARSHORE WATERS FOR THURSDAY MORNING UNTIL THE FRONT PASSES THROUGH. WINDS ARE EXPECTED TO WEAKEN AHEAD OF THE FRONT AND DEWPOINTS HAVE RISEN INTO THE LOWER 60S OVER WATER TEMPERATURES IN THE MID 50S. DYNAMICS ARE PRETTY GOOD WITH THE FRONT...HOWEVER MOISTURE IS LACKING ABOVE 900MB...SO DO NOT EXPECT MUCH IF ANY RAINFALL. INCREASED WINDS TO MATCH UP MORE WITH THE NAM FOR THURSDAY AFTERNOON BEHIND THE COLD FRONT. IT WILL BE BREEZY AND IT APPEARS THAT WINDS MAY GET NEAR WIND ADVISORY CRITERIA...AS BUFKIT SOUNDINGS SHOW WINDS GUSTING TO AROUND 35 KNOTS WITH THE MOMENTUM TRANSFER. HOWEVER...IT WILL BE RELATIVELY STABLE BEHIND THE FRONT...ESPECIALLY ALONG THE COAST...SO ALL OF THE THIS MAY NOT BE REALIZED. STRONG OFFSHORE WINDS ARE ALSO EXPECTED OVER THE GULF WATERS...AND GUSTS TO GALE FORCE ARE POSSIBLE. PREV DISCUSSION... /ISSUED 630 PM CST WED JAN 19 2011/ DISCUSSION...SEE UPDATED AVIATION DISCUSSION. AVIATION...ANOTHER POOR AVIATION WX NIGHT ON TAP FOR TONIGHT. MOISTURE WILL STREAM NORTH OFF THE GULF A SRLY LOW LEVEL FLOW INCREASES. INCREASE IN DEWPOINTS SHOWN BY THE MODELS SUGGEST LOW STRATUS WILL DEVELOP BY MIDNIGHT IN ALL BUT THE FAR WEST. A 30-35 KT SRLY LOW LEVEL JET AROUND 2000 FT AGL W/ SW FLOW ABOVE THAT WILL HELP KEEP THE STRATUS AT MVFR LEVELS INITIALLY...HOWEVER LATE IN THE NIGHT THE WINDS WILL BEGIN TO WEAKEN IN ADVANCE OF THE NEXT COLD FRONT AND THIS WILL ALLOW THE STRATUS TO BUILD DOWN LIKELY REACHING LIFR LEVELS BETWEEN 9Z AND 12Z IN MOST AREAS. THERE IS A CHANCE FOR STRATUS TO BUILD ALL THE WAY TO THE SFC LEADING TO DENSE FOG AND 100 FT CIGS...HOWEVER WHETHER WINDS WEAKEN ENOUGH TO ALLOW THIS IS DIFFICULT TO SAY FOR CERTAIN AND FOR NOW WILL ONLY SHOW THIS HAPPENING IN ALI WHERE CONDITIONS WILL BE MOST FAVORABLE AROUND SUNRISE. DEWPOINTS REACHING THE 60S AND SSTS IN THE MID 50S ALSO SUGGESTS POTENTIAL FOR SEA FOG...ESP BETWEEN 12Z AND 18Z IN ADVANCE OF THE FRONT. GIVEN THIS AND A VERY STABLE MOIST LAYER BELOW A STRONG INVERSION...EXPECT THE LIFR CONDITIONS WILL PERSIST THROUGH NOON...NOT IMPROVING UNTIL AFTER 18Z WHEN A STRONG COLD FRONT PUSHES THROUGH THE REGION AND LEADS TO CIGS RISING TO MVFR LEVELS. STRONG NRLY GUSTS OF 30-35 KTS ARE POSSIBLE BEHIND THE FRONT IN THE AFTN. THE COLD/DRY AIR WILL INCREASE IN DEPTH AND SHOULD PROVIDE VFR CONDITIONS JUST BEYOND THE TAF PERIOD. PREV DISCUSSION... /ISSUED 302 PM CST WED JAN 19 2011/ SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...SURFACE RIDGE AXIS NOW EAST OF THE AREA...TURNING FLOW BACK OFF THE GULF WITH INCREASING MOISTURE AND CLOUDS. MAIN SHORT TERM FOCUS IS ON THE NEXT IN THE PARADE OF COLD FRONTS TO PUSH THROUGH SOUTH TEXAS AROUND MIDDAY THURSDAY. MOISTURE DOES NOT APPEAR TO BE ABLE TO BUILD FAST ENOUGH TO PRODUCE PRECIP OUT AHEAD OF THE FRONT EXCEPT FOR ISOLATED SPRINKLES OR LIGHT SHOWERS OVER THE FAR NORTHEAST CWA. UNLIKE THE LAST FRONT...THIS ONE HAS ARCTIC AIR BEHIND IT...STUNTING HIGH TEMPERATURES ON THURSDAY AND ALLOWING FOR VERY COOL TEMPERATURES THURSDAY NIGHT INTO FRIDAY MORNING. TEMPERATURES MAY GET TO AROUND THE FREEZING MARK IN TYPICALLY COOL PARTS OF THE NORTHERN TIER OF COUNTIES...BUT A WIDESPREAD HARD FREEZE APPEARS UNLIKELY. WINDS WILL PICK UP AFTER THE FRONTAL PASSAGE THURSDAY AFTERNOON...ESPECIALLY OVER THE WATER WHERE WINDS AND WAVES WILL BUILD QUICKLY AND REMAIN HIGH THROUGH THURSDAY NIGHT. SOME ELEVATED FIRE DANGER EXISTS THURSDAY AFTERNOON...BUT IT LOOKS AS THOUGH RELATIVE HUMIDITY LEVELS WILL REMAIN ABOVE CRITERIA WHILE WIND SPEEDS ARE ELEVATED. LONG TERM (FRIDAY THROUGH WEDNESDAY)...EFFECTS OF HIGH PRESSURE AND ASSOCIATED SUBSIDENCE WILL ALLOW FOR MOSTLY SUNNY SKIES BUT BELOW NORMAL TEMPERATURES FOR FRIDAY. LOCATIONS ACROSS THE EASTERN COASTAL PLAINS MAY STRUGGLE TO REACH THE LOWER 50S WHILE WESTERN AREAS OF THE BRUSH COUNTRY WILL WARM TO AROUND 60 DEGREES. HIGH PRESSURE PULLS AWAY OVER THE WEEKEND ALLOWING FOR RETURN FLOW OF MOISTURE FROM GULF OF MEXICO AND NEAR SEASONABLE TEMPERATURES. ISENTROPIC LIFT PROG TO BECOME SUFFICIENT ENOUGH FOR -RA SHOWERS SUNDAY AFTERNOON AHEAD OF ANOTHER COLD FRONT WHICH IS SLATED TO MOVE THROUGH S TEXAS SUNDAY NIGHT. DYNAMIC FORCING ALONG COLD FRONT WILL LEAD TO ADDITIONAL CHANCES OF SHOWERS ACROSS PRIMARILY COASTAL PLAINS SUNDAY NIGHT. LONG RANGE MODELS ARE IN BETTER AGREEMENT WITH TIMING AND STRENGTH OF FRONT SO CONFIDENCE IS HIGHER TODAY THAN PREVIOUS SHIFTS. HIGH PRESSURE PROG TO BUILD INTO AREA AFTER SUNDAY NIGHT FROPA ALLOWING FOR PARTLY TO MOSTLY SUNNY SKIES FOR THE FIRST HALF OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 56 68 37 53 36 / 10 20 10 0 0 VICTORIA 55 63 32 54 31 / 10 20 10 0 0 LAREDO 57 69 37 61 40 / 10 10 0 0 0 ALICE 56 66 35 56 34 / 10 10 0 0 0 ROCKPORT 55 66 38 49 37 / 10 20 10 0 0 COTULLA 50 62 31 59 32 / 10 10 0 0 0 KINGSVILLE 55 68 36 56 35 / 10 20 0 0 0 NAVY CORPUS 57 68 42 52 40 / 10 20 10 0 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && AK/84...SHORT TERM AK/84...LONG TERM
Hazardous weather outlook, Jan 19, 4:30 AM CST, 23 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 430 AM CST WED JAN 19 2011 GMZ230-235-250-255-270-275-TXZ229>234-239>247-201030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 430 AM CST WED JAN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG ACROSS SOUTH TEXAS MAY REDUCE VISIBILITIES TO LESS THAN A MILE WITH A FEW LOCATIONS LESS THAN 1/4 OF A MILE LATE TONIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DENSE FOG RESTRICTING VISIBILITIES TO ONE-QUARTER OF A MILE OR LESS WILL BE POSSIBLE ACROSS SOUTH TEXAS AND PORTIONS OF THE ADJACENT WATERS ON THURSDAY MORNING. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ON THURSDAY AND FRIDAY BEHIND A STRONG COLD FRONT WHICH WILL MOVE THROUGH THE COASTAL WATERS BY THURSDAY AFTERNOON AND EVENING. SMALL CRAFT ADVISORY CONDITIONS ARE AGAIN EXPECTED ON MONDAY AS ANOTHER COLD FRONT MOVES THROUGH THE COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE/MB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 3:58 AM CST | Wind Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio | 11 hr |
| Jan 20, 7:34 AM CST | Marine Dense Fog Advisory | CRP | 6 hr | |
| Jan 20, 7:39 AM CST | Dense Fog Advisory | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 7 more | 3 hr |
Nearby
Small Craft Advisories in Texas, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.